U.S. doctors online nowAsk doctors free
CA
A 22-year-old female asked:

i have been taking .5 mg ativan (lorazepam) for almost 4 months almost everyday sometimes even 1mg. i am 22 years old and weight about 110 lbs. i feel like i can't function without it and at night my anxiety gets really bad. during the day i have horrible

2 doctor answers3 doctors weighed in
Dr. Matthew Smith
Psychiatry 40 years experience
Incomplete: Your treatment is incomplete. There are other, effective medicines for anxiety. Return to your prescriber and says what is happening. You may then start another medicine in addition to the Ativan, (lorazepam) with the likelihood that it would eventually replace it. And you can get an informed opinion about psychotherpay.
Dr. John Michel
Family Medicine 46 years experience
Anxiety?: The anxiety may be the problem but the ativan (lorazepam) may not be the right treatment. You are quite young to be taking a lot of ativan (lorazepam). See your doctor and you may also need an antidepressant to help control the anxiety and lessen the need for so much ativan (lorazepam). Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 17, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.